Alert archive / Iowa / Tornado Warnings in 2008
Tornado Warning 34, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 5, 2008, 8:19 PM CDT for Page County, Iowa. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 5, 2008, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
County Page County, IA
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 060119 TOROAX IAC145-060145- /O.NEW.KOAX.TO.W.0034.080606T0119Z-080606T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 819 PM CDT THU JUN 5 2008 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... EASTERN PAGE COUNTY IN SOUTHWEST IOWA... * UNTIL 845 PM CDT. * AT 813 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A TORNADIC STORM AND TRAINED SPOTTERS CONFIRM A TORNADO. THE TORNADO WAS LOCATED 10 MILES SOUTH OF COIN...OR 9 MILES NORTHEAST OF TARKIO...MOVING NORTHEAST AT 53 MPH. * LOCATIONS IMPACTED INCLUDE... COIN...COLLEGE SPRINGS...SHAMBAUGH...AND CLARINDA... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4059 9528 4090 9516 4089 9494 4059 9493 TIME...MOT...LOC 0119Z 214DEG 49KT 4058 9517 $$ DEE
3 follow-up statements
000 WWUS53 KOAX 060125 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 825 PM CDT THU JUN 5 2008 IAC145-060145- /O.CON.KOAX.TO.W.0034.000000T0000Z-080606T0145Z/ PAGE IA- 825 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EASTERN PAGE COUNTY... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS STORM WAS LOCATED NEAR COLLEGE SPRINGS...OR 18 MILES NORTHEAST OF TARKIO...MOVING NORTHEAST AT 56 MPH. LOCATIONS IMPACTED INCLUDE...SHAMBAUGH...YORKTOWN...CLARINDA AND HEPBURN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4059 9528 4090 9516 4089 9494 4059 9493 TIME...MOT...LOC 0125Z 214DEG 49KT 4065 9511 $$ DEE
000 WWUS53 KOAX 060134 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 833 PM CDT THU JUN 5 2008 IAC145-060145- /O.CON.KOAX.TO.W.0034.000000T0000Z-080606T0145Z/ PAGE IA- 833 PM CDT THU JUN 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHEASTERN PAGE COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION AND A POSSIBLE TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES SOUTH OF SHAMBAUGH...OR 18 MILES NORTHWEST OF MARYVILLE...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS EAST OF CLARINDA...EAST OF SHAMBAUGH AND NORTHEAST OF BRADYDVILLE. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4059 9511 4069 9504 4072 9495 4059 9493 TIME...MOT...LOC 0133Z 210DEG 41KT 4063 9498 $$ DEE/BCM
000 WWUS53 KOAX 060143 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 841 PM CDT THU JUN 5 2008 IAC145-060151- /O.EXP.KOAX.TO.W.0034.000000T0000Z-080606T0145Z/ PAGE IA- 841 PM CDT THU JUN 5 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN PAGE COUNTY WILL EXPIRE AT 845 PM CDT... THE WARNING WHICH WAS IN EFFECT HAS EXPIRED. STORMS HAVE EXITED THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4059 9511 4069 9504 4072 9495 4059 9493 TIME...MOT...LOC 0141Z 210DEG 41KT 4071 9492 $$ DEE/BCM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 5, 2:20 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 2:20 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT THU JUN 5 2008
.DISCUSSION...
TIMING AND EXTENT OF CONVECTION MAIN FORECAST CONCERN IN THE SHORT TERM.
SURFACE LOW PRESSURE WAS LOCATED OVER SOUTH CENTRAL NEBRASKA JUST
EAST OF KMCK AT 18Z WITH WARM FRONT STRETCHING INTO NORTHEAST
NEBRASKA AND NORTHERN IOWA. INITIAL BAND OF CONVECTION DEVELOPED NORTH
OF THE WARM FRONT THIS MORNING AND MOVED NORTH OUT OF THE AREA.
CURRENT RADAR AND SATELLITE TRENDS SHOW A LINE OF CONVECTION FROM
SOUTH CENTRAL NEBRASKA INTO CENTRAL KANSAS ALONG SEMI-DRY LINE BOUNDARY.
EXPECT THIS ACTIVITY TO PUSH INTO THE CWA THIS AFTERNOON AS
SURFACE LOW TRACKS SLOWLY NORTH. HIGH POPS IN PLACE FOR TONIGHT WITH
HEADLINES FOR SEVERE OR FLOOD POTENTIAL. STRONG WIND FIELDS SUGGEST
HIGH POSSIBILITY OF TORNADIC STORMS THIS AFTERNOON AND EVENING
WITH FAST MOVEMENT NORTH. MAIN ACTION EXPECTED TO END AFTER 06Z AS
UPPER WAVE MOVES NORTH OF THE AREA. BRIEF BREAK FRIDAY FROM WEATHER
BUT ANOTHER FRONT MOVES INTO THE AREA ON SATURDAY AND LINGERS INTO
SUNDAY AS UPPER FLOW BECOMES PARALLEL TO THE SURFACE BOUNDARY
ACROSS KANSAS AND MISSOURI.
EXTENDED FORECAST LEANING TOWARD HPC GUIDANCE TODAY WITH TREND TOWARD
COOLER AND WETTER CONDITIONS THAN PREVIOUS FORECAST.
&&
.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 06/1800Z.
MAIN THREAT OF THUNDERSTORMS EXPECTED THROUGH 03Z AT EACH TAF SITE
AS UPPER WAVE AND SURFACE FRONT MOVE THROUGH THE REGION. SURFACE WINDS
ALSO EXPECTED TO REMAIN HIGH INTO THE EVENING WITH WINDS SHIFTING TO
A WESTERLY DIRECATION AFTER 06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ015-033-034-
043>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
079-080-090-091.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR IAZ043-055-056-
069-079-080-090-091.
&&
FOBERT/DERGANHazardous weather outlook, Jun 5, 4:10 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT THU JUN 5 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS ARE EXPECTED TO MOVE FROM CENTRAL KANSAS INTO EASTERN NEBRASKA LATE THIS AFTERNOON AND BECOME WIDESPREAD ACROSS THE AREA THIS EVENING. SOME SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE STORMS WILL BE MOVING VERY FAST WITH SPEEDS UP TO 60 MPH. LOW PRESSURE OVER SOUTH CENTRAL NEBRASKA WILL MOVE NORTH TONIGHT WITH A COLD FRONT MOVING INTO EASTERN NEBRASKA AND SOUTHWEST IOWA. EXTREME SHEAR VALUES ARE IN PLACE ACROSS THE REGION IN ASSOCIATION WITH AN UNUSALLY STRONG UPPER LEVEL LOW. SIGNIFICANT MOISTURE AND INSTABILITY WILL BE IN PLACE THIS EVENING AND COMBINED WITH THE STRONG SHEAR WILL INCREASE THE POTENTIAL FOR STRONG...LONG TRACKED TORNADOES. HEAVY RAIN IS ALSO LIKELY. ALTHOUGH THE STORMS WILL HAVE A FAST STORM MOVEMENT...BECAUSE OF THE ONGOING FLOODING AND SATURATED SOILS...A FLASH FLOOD WATCH HAS BEEN CONTINUED THROUGH TONIGHT. PLEASE REFER TO INDIVIDUAL RIVER AND FLASH FLOOD WARNINGS FOR SPECIFIC FLOODING DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FOR PARTS OF THE OUTLOOK AREA SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH REMAINS IN EFFECT FOR ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 700 PM CDT. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. FOBERT
In the hours before
Local storm report, Jun 5, 7:38 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
738 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST RANDOLPH 42.38N 97.36W
06/05/2008 E60 MPH CEDAR NE EMERGENCY MNGR
&&
KURTZLocal storm report, Jun 5, 7:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
746 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 2 S JOHNSON 40.38N 96.00W
06/05/2008 NEMAHA NE PUBLIC
TORNADO PRODUCED DAMAGE TO FARM
0738 PM TSTM WND GST 2 W EMERSON 41.02N 95.44W
06/05/2008 E58 MPH MILLS IA TRAINED SPOTTER
0739 PM TORNADO 2 SE FALLS CITY 40.04N 95.57W
06/05/2008 RICHARDSON NE TRAINED SPOTTER
RAIN WRAPPED TORNADO SPOTTED 2 MILES SOUTHEAST OF FALLS
CITY
&&
KURTZLocal storm report, Jun 5, 7:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
753 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST 17 W CREIGHTON 42.46N 98.24W
06/05/2008 E70 MPH KNOX NE PUBLIC
TREES DOWN AND WINDOWS BLOWN OUT OF HOUSE
&&
KURTZLocal storm report, Jun 5, 8:00 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND DMG MISSOURI VALLEY 41.56N 95.90W
06/05/2008 HARRISON IA LAW ENFORCEMENT
TREES, POWER LINES DOWN
&&
KURTZLocal storm report, Jun 5, 8:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
809 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 5 W NEBRASKA CITY 40.68N 95.96W
06/05/2008 OTOE NE FIRE DEPT/RESCUE
TORNADO REPORTED BY FIRE DEPARTMENT NORTH OF I-29 MILE
MARKER 10 AND IOWA 2
&&
KURTZLocal storm report, Jun 5, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO 4 NNE FALLS CITY 40.12N 95.57W
06/05/2008 RICHARDSON NE TRAINED SPOTTER
DAMAGE REPORTED TO CHURCH AND HOUSE
&&
KURTZThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:02 PM CDT | Areal Flood Warning | OAX | Fremont, Mills | 4 hr |
| Jun 5, 7:02 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 28 min |
| Jun 5, 7:03 PM CDT | Tornado Warning | OAX | Fremont, Page | 57 min |
| Jun 5, 7:07 PM CDT | Tornado Warning | OAX | Fremont, Mills | 30 min |
| Jun 5, 7:21 PM CDT | Tornado Warning | OAX | Fremont, Mills, Montgomery | 19 min |
| Jun 5, 7:26 PM CDT | Tornado Warning | OAX | Montgomery, Page | 25 min |
| Jun 5, 7:48 PM CDT | Tornado Warning | OAX | Montgomery | 16 min |
| Jun 5, 8:01 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 13 min |
| Jun 5, 8:13 PM CDT | Tornado Warning | OAX | Page | 34 min |
| Jun 5, 10:58 PM CDT | Areal Flood Warning | OAX | Fremont, Mills | 12 hr |
Nearby
Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.